What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 2, 10:15 AM CST, 28 minutes earlier.
Area forecast discussion, Apr 2, 10:15 AM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1115 AM CDT Tue Apr 2 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1104 AM CDT Tue Apr 2 2024
A dangerous setup is in place this morning for severe weather late
this morning through the evening hours. A wave of showers and storms
developed over eastern AR/western TN and has lifted northeast into
the western part of our CWA. The atmosphere ahead of that wave is
characterized by 500-1000 J/kg of mlCAPE. According to SPC
Mesoanalysis West Tennessee and the northwestern third of Middle
Tennessee are uncapped. So far, small hail and some strong winds
have been reported in West Tennessee. Closer to Nashville, the 12z
OHX raob and BNA ACARS soundings show a cap in place just above 700
mb. ACARS around 15z show that the cap has eroded away.
Additional storms are expected to develop just west of the area
early this afternoon as the leading edge of large scale ascent noses
closer to the area. The environment ahead of that second wave will
be dependent on this morning's round. Ample shear will be in place
regardless, but the amount of recovery for instability is in
question over the northwestern part of the area. Further south and
east, the environment will be less questionable with mlCAPE
values between 1000-1500 J/kg. Storm modes could be a mix between
supercells and line segments. The more recent runs of the HRRR
have been holding onto the morning round a little longer which in
turn has made the afternoon round more linear in nature and less
cellular. This scenario would favor damaging winds and embedded
rotations instead of a scenario where we have discrete cells that
would favor potentially long track tornadoes, large hail, and
damaging winds. The severe threat will come to a close on the
plateau by 7 to 9pm. Some additional showers may continue through
the rest of the evening hours before coming to an end.
A trough ejecting out of Manitoba will phase with the southern
stream energy from today's event developing into a large upper low
centered near Chicago Wednesday morning. A lobe of energy will
rotate around the base of the upper low on Wednesday sparking
showers over our area.
&&
.LONG TERM...
(Wednesday Night through next Tuesday)
Issued at 1104 AM CDT Tue Apr 2 2024
The upper level low will wobble eastward on Thursday with another
lobe of energy rounding the base of the trough leading to more
shower chances along the northern plateau For the rest of the area,
conditions will be cool and breezy once again. Temperatures Friday
morning will drop into the low to mid 30s but widespread frost is
not likely due to surface winds remaining 5-10 mph. By Friday, the
upper low will be centered over New England with northwest flow over
Middle Tennessee leading to another cool and breezy day, but it
should be dry. Temperatures Friday night will drop into the upper
20s to mid 30s. Winds will be a little lighter Saturday morning
leading to more widespread frost compared to the previous night.
Upper level ridging will start to build into the area late on
Saturday allowing temperatures to begin to rebound. By Sunday
afternoon temperatures will be back in the mid 60s to lower 70s. A
trough looks like it will move through the central plains late in
the weekend which may bring some rain chances to our area late
Sunday or on Monday.
&&
.AVIATION...
(12Z TAFS)
Issued at 623 AM CDT Tue Apr 2 2024
Poor flying conditions are expected this taf cycle as strong to
severe thunderstorms move into the area later this morning. Tempos
are in at all terminals for best timing of impacts. Please note
that winds could gust as high as 60+ kts during thunderstorms
today!
Winds are southerly and already gusting up to 20 kts. Behind this
system, winds will shift to WNW and stay breezy through the
remainder of the period. MVFR cigs will likely dominate this cycle
with a drop to IFR/LIFR during thunderstorm impact.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 45 58 40 54 / 70 70 50 20
Clarksville 43 55 39 52 / 30 70 50 20
Crossville 40 52 34 45 / 100 60 60 50
Columbia 43 57 39 53 / 60 40 30 10
Cookeville 42 54 37 47 / 90 60 60 50
Jamestown 41 53 34 45 / 90 70 70 60
Lawrenceburg 44 57 39 53 / 70 40 30 10
Murfreesboro 44 57 38 53 / 70 50 40 20
Waverly 42 55 39 52 / 20 60 40 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Reagan/Cravens
LONG TERM....Reagan/Cravens
AVIATION.....Baggett
In the hours before
Special weather statement, Apr 2, 9:18 AM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
1018 AM CDT Tue Apr 2 2024
TNZ005-006-021545-
Stewart TN-Montgomery TN-
1018 AM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MONTGOMERY AND
CENTRAL STEWART COUNTIES THROUGH 1045 AM CDT...
At 1017 AM CDT, Doppler radar was tracking a strong thunderstorm near
Big Rock, or 9 miles northeast of Dover, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dover, Clarksville, Big Rock, Land Between The Lakes, Indian Mound,
and Woodlawn.
This includes Interstate 24 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 300 PM CDT for Middle
Tennessee.
&&
LAT...LON 3634 8784 3654 8800 3664 8782 3664 8721
TIME...MOT...LOC 1517Z 237DEG 39KT 3655 8770
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
AdcockSpecial weather statement, Apr 2, 9:45 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
1045 AM CDT Tue Apr 2 2024
TNZ024>027-057-059-060-021615-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Humphreys TN-
Maury TN-Cheatham TN-
1045 AM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DAVIDSON...SOUTHERN
DICKSON...NORTHWESTERN MAURY...NORTHERN WILLIAMSON...SOUTHEASTERN
CHEATHAM...SOUTHEASTERN HUMPHREYS AND EASTERN HICKMAN COUNTIES
THROUGH 1115 AM CDT...
At 1045 AM CDT, Doppler radar was tracking a strong thunderstorm near
Centerville, moving northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Franklin, Dickson, Ashland City, Centerville, Brentwood, Forest
Hills, White Bluff, Kingston Springs, Pegram, Burns, Bellevue,
Fairview, Bon Aqua, Primm Springs, Lyles, Natchez Trace At Highway
96, Pinewood, Leipers Fork, and Nunnelly.
This includes the following highways...
Interstate 40 between mile markers 156 and 200.
Interstate 65 between mile markers 62 and 69.
Interstate 840 between mile markers 1 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 300 PM CDT for Middle
Tennessee.
&&
LAT...LON 3567 8745 3598 8763 3629 8703 3589 8674
TIME...MOT...LOC 1545Z 237DEG 46KT 3585 8745
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
AdcockLocal storm report, Apr 2, 9:57 AM CST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1057 AM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM Hail 5 ESE Lobelville 35.71N 87.72W
04/02/2024 M0.50 inch Perry TN Public
From Facebook.
&&
SWUSpecial weather statement, Apr 2, 10:11 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
1111 AM CDT Tue Apr 2 2024
TNZ027-057-059-060-021645-
Hickman TN-Williamson TN-Davidson TN-Maury TN-
1111 AM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DAVIDSON...NORTH
CENTRAL MAURY...WILLIAMSON AND EAST CENTRAL HICKMAN COUNTIES THROUGH
1145 AM CDT...
At 1110 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Fairview, or 16 miles east of Centerville, moving
northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill, Belle
Meade, Fairview, Bellevue, Primm Springs, Leipers Fork, and Natchez
Trace At Highway 96.
This includes the following highways...
Interstate 40 between mile markers 193 and 203.
Interstate 65 between mile markers 62 and 75.
Interstate 840 between mile markers 7 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 300 PM CDT for Middle
Tennessee.
&&
LAT...LON 3590 8666 3576 8721 3588 8730 3605 8707
3604 8704 3607 8704 3618 8688
TIME...MOT...LOC 1610Z 239DEG 49KT 3586 8717
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
AdcockLocal storm report, Apr 2, 10:22 AM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1122 AM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM Hail Fairview 35.98N 87.12W
04/02/2024 M0.25 inch Williamson TN Public
&&Special weather statement, Apr 2, 10:38 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
1138 AM CDT Tue Apr 2 2024
TNZ008-027-028-059-062-021715-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Sumner TN-
1138 AM CDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD...SOUTH CENTRAL SUMNER...NORTHEASTERN
WILLIAMSON AND NORTHWESTERN WILSON COUNTIES THROUGH 1215 PM CDT...
At 1138 AM CDT, Doppler radar was tracking a strong thunderstorm over
Oak Hill, or 8 miles south of Nashville, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Franklin, Gallatin, Lebanon, Nashville, Hendersonville, Brentwood, La
Vergne, Mount Juliet, Nolensville, Forest Hills, Oak Hill, Belle
Meade, Lakewood, Hermitage, Rural Hill, Antioch, Belinda City, Old
Hickory, Berry Hill, and Green Hill.
This includes the following highways...
Interstate 40 near mile marker 206, and between mile markers 208 and
232.
Interstate 65 between mile markers 68 and 82.
Interstate 24 between mile markers 47 and 63.
Interstate 840 between mile markers 66 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 300 PM CDT for Middle
Tennessee.
&&
LAT...LON 3592 8692 3602 8692 3612 8687 3638 8655
3608 8631
TIME...MOT...LOC 1638Z 240DEG 43KT 3605 8675
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Adcock